Louisiana, 2015Flash Flooding in Louisiana, March 12, 2015
March 12, 2015 · NWS SHV · 8 events in 3 counties and zones
The same upper level trough that was responsible for excessive heavy rainfall across Northeast Texas on March 9th remained nearly stationary across West Texas on March 12th. An area of low pressure at the surface developed off the Southeast Texas and Southwest Louisiana Coasts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $210,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The same upper level trough that was responsible for excessive heavy rainfall across Northeast Texas on March 9th remained nearly stationary across West Texas on March 12th. An area of low pressure at the surface developed off the Southeast Texas and Southwest Louisiana Coasts. Moisture continued to return rapidly into the region from the south and southwest in response to the upper level trough and the surface low pressure area. A narrow line of convection developed during the predawn hours of March 12th and moved rapidly northward into Northwest Louisiana. As a result, excessive heavy rainfall produced flash flooding across the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 12, 4:40 AM CST, 1 hour 5 minutes earlier.
Area forecast discussion, Mar 12, 4:40 AM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
540 AM CDT THU MAR 12 2015
.DISCUSSION...
WATER VAPOR LOOP REVEALS STRONG MOISTURE POOL OVER SE TX MOVING
NORTH INTO OUR REGION WITH MORE INTENSE CONVECTION INDICATED
FARTHER EAST OVER THE N CNTRL GULF TO ALONG THE SE LA/MS COAST.
MEANWHILE AT A SFC...LOW REMAINS NEARLY STATIONARY OFF THE LA/TX
COAST JUST SOUTH OF SABINE PASS WITH WIDESPREAD SHWRS NOW WELL
INTO OUR REGION THIS MORNING IN ADDITION TO A FEW EMBEDDED TSTMS
NEAR TOLEDO BEND COUNTRY. EXPECT THE EXPANSION OF SHWRS AND ISOLD
TSTMS TO CONTINUE THROUGHOUT TODAY AS THE UPPER TROF LIFTS FARTHER
NORTH FROM THE COAST...AND AS THE SFC LOW BEGINS TO MOVE INLAND
WITH AN ADVANCING WARM FRONT. THE AXIS OF HEAVY RAINFALL STILL
LOOKS TO BE SETTING UP FROM DEEP E TX INTO TO NW LA THIS MORNING
AND GRADUALLY FILLING IN ACROSS THE REMAINDER OF N LA AND S AR
LATER TODAY THROUGH TONIGHT...PRODUCING 1-3 INCHES OF RAINFALL
ALONG AND EAST OF THIS HEAVIER AXIS WITH LESSER AMOUNTS BACK TO
THE NORTHWEST FROM SE OK DOWN ACROSS THE UPPER PART OF NE TX. AS
FOR THE AREAS WHERE HIGHER AMOUNTS ARE EXPECTED...DECIDED TO
FOREGO A FLASH FLOOD WATCH AS 3/6 HOUR GUIDANCE SUGGESTS AMOUNTS
LIKELY WILL NOT NECESSITATE A WATCH AT THIS TIME. HOWEVER...SOILS
ARE STILL NEAR SATURATION IN SOME AREAS DESPITE THE LAST FEW DRY
DAYS SO TYPICAL FLOOD PRONE AREAS WILL BE A CONCERN ONCE AGAIN.
RAIN WILL CONTINUE THROUGH MUCH OF FRIDAY BUT WILL BEGIN TO LESSEN
IN COVERAGE AND INTENSITY AS THE UPPER TROF AND SFC LOW SHIFT NE
INTO THE MID MS VALLEY. IN THE MEANTIME...WE WILL SEE A WEAK COLD
FRONT ON THE HEELS OF THE DEPARTING TROF ON SATURDAY WHICH MAY BE
ENOUGH TO INITIATE ISOLD TO SCT SHWRS ACROSS THE NRN TWO THIRDS OF
THE REGION BUT DO NOT ANTICIPATE MUCH QPF. CLOUDS WILL CONTINUE TO
LINGER THROUGH THE REMAINDER OF THE WEEKEND ALTHOUGH A DRIER AND
WARMER PATTERN WILL PREVAIL INTO EARLY NEXT WEEK AS UPPER RIDGING
WILL TAKE HOLD ACROSS THE REGION. THE NEXT CHANCE FOR RAIN WILL
COME LATE TUESDAY INTO WEDNESDAY WITH ANOTHER COLD FRONT ADVANCING
SOUTH AND PUSHING OUR TEMPERATURES BACK NEAR OR JUST SLIGHTLY
BELOW SEASONAL AVERAGES. /19/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 64 60 67 53 / 100 70 40 20
MLU 70 62 71 53 / 100 80 60 20
DEQ 60 55 66 53 / 90 70 40 30
TXK 60 56 66 53 / 90 70 60 20
ELD 63 60 69 54 / 100 80 60 30
TYR 60 54 66 51 / 90 40 30 10
GGG 62 57 67 51 / 90 50 30 10
LFK 65 56 68 52 / 90 50 30 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
19
Hazardous weather outlook, Mar 12, 5:25 AM CST, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
625 AM CDT THU MAR 12 2015
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-TXZ097-112-
126-138-149>153-165>167-122330-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-BOWIE-CASS-MARION-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
625 AM CDT THU MAR 12 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...TEXAS AND NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS WILL PRODUCE LOCALLY
HEAVY RAINFALL AMOUNTS OF ONE TO THREE INCHES THROUGH TONIGHT AS A
SURFACE LOW AND WARM FRONT ADVANCE NORTH FROM THE GULF ACROSS OUR
REGION IN CONCERT WITH AN UPPER LEVEL TROUGH SHIFTING NORTH AS
WELL. RAINFALL MAY PRODUCE SOME MINOR FLOODING OF LOW LYING AND
POOR DRAINAGE AREAS WHERE PREVIOUS RAINS HAVE ALREADY SATURATED
SOILS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
RAIN WILL LINGER THROUGH FRIDAY BEFORE GRADUALLY TAPERING OFF ON
SATURDAY IN THE WAKE OF A WEAK COLD FRONT PASSING THROUGH THE
REGION. THE NEXT CHANCE FOR ANY SHOWERS AND THUNDERSTORMS WILL
COME ON LATE TUESDAY INTO WEDNESDAY NEXT WEEK. HOWEVER...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.
OKZ077-TXZ096-108>111-124-125-136-137-122330-
MCCURTAIN-RED RIVER-FRANKLIN-TITUS-CAMP-MORRIS-WOOD-UPSHUR-SMITH-
GREGG-
625 AM CDT THU MAR 12 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
OKLAHOMA AND NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
WIDESPREAD SHOWERS WILL PRODUCE RAINFALL AMOUNTS OF NEAR ONE INCH
OR LESS THROUGH TONIGHT AS A SURFACE LOW AND WARM FRONT ADVANCE
NORTH FROM THE GULF ACROSS OUR REGION IN CONCERT WITH AN UPPER
LEVEL TROUGH SHIFTING NORTH AS WELL. HOWEVER...NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
RAIN WILL LINGER THROUGH FRIDAY BEFORE GRADUALLY TAPERING OFF ON
SATURDAY IN THE WAKE OF A WEAK COLD FRONT PASSING THROUGH THE
REGION. THE NEXT CHANCE FOR ANY SHOWERS AND THUNDERSTORMS WILL
COME ON LATE TUESDAY INTO WEDNESDAY NEXT WEEK. HOWEVER...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.
19
Flash Flood, De Soto
- When
- March 12, 5:45 AM CST to 7:15 AM CST
- Where
- De Soto County, 4.31 mi NNE of Reeds Store to 4.16 mi NNE of Reeds Store
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.227, -93.772
Excessive heavy rainfall resulted in the closure of Red Bluff Road just east of Jessie Latin Road southeast of Stonewall, Louisiana.
Flash Flood, De Soto
- When
- March 12, 5:50 AM CST to 7:15 AM CST
- Where
- De Soto County, 2.45 mi N of Lola to 2.9 mi NW of Benson
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.885, -93.781
The intersection of W.P.A Road and Walker Road was completely under water and closed northwest of Converse, Louisiana.
Flash Flood, Caddo
- When
- March 12, 7:20 AM CST to 11:45 AM CST
- Where
- Caddo County, 1.74 mi NW of Shreveport to 2.28 mi ENE of La Rosen
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Broadcast Media
- Coordinates
- 32.500, -93.768
Several city streets were flooded and closed due to excessive heavy rainfall, especially across the southern and southeast sides of the city. Several cars were flooded out from owners who attempted to cross flooded roadways.
Flash Flood, Bossier
- When
- March 12, 7:20 AM CST to 11:45 AM CST
- Where
- Bossier County, 0.93 mi NNE of Bossier City to 1.78 mi E of Ferguson
- Cause
- Heavy Rain
- Property damage
- $75,000
- Reported by
- Broadcast Media
- Coordinates
- 32.533, -93.715
Widespread heavy rainfall resulted in the closure of several city streets in Bossier City, Louisiana. Some cars were stalled in high water as they attempted to navigate through flooded roadways.
Flash Flood, Caddo
- When
- March 12, 2:35 PM CST to 5:30 PM CST
- Where
- Caddo County, 2.34 mi ENE of Spring Ridge to 2.33 mi ENE of Spring Ridge
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.331, -93.912
Excessive heavy rainfall resulted in high water being reported on Colquitt Road near Southside Riding Club.
Flash Flood, Caddo
- When
- March 12, 3:00 PM CST to 5:30 PM CST
- Where
- Caddo County, 0.45 mi SSW of Shreveport to 0.55 mi S of Shreveport
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 32.474, -93.754
A drainage ditch completely caved in from flood waters prompting voluntary evacuations from the Normandy Village in South Highland neighborhood.
Flash Flood, De Soto
- When
- March 12, 3:11 PM CST to 5:30 PM CST
- Where
- De Soto County, 1.44 mi N of Mansfield Arpt to 1.73 mi WNW of Trenton
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.091, -93.771
Several secondary roads were flooded and closed throughout De Soto Parish from excessive heavy rainfall.
Flash Flood, Bossier
- When
- March 12, 3:15 PM CST to 5:30 PM CST
- Where
- Bossier County, 3.48 mi NE of Mc Dade to 3.57 mi WSW of Lake Bistineau South
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 32.358, -93.491
A portion of Hwy. 154 caved in over a large culvert between Bossier Point Road and Robinson Road near Elm Grove, Louisiana.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Alaska, March 12 to 13, 20152 deaths · 1 event
- Debris Flow and Flood in West Virginia, March 12 to 13, 2015$1.3 million · 2 events
- Wildfire in Kansas, March 12, 2015$50,000 · 1 event
- High Surf in Hawaii, March 12 to 15, 201513 events
- Dense Fog in Kentucky, March 12, 20157 events
- Flooding in Montana, March 12 to 15, 20152 events
- Flash Flooding in Georgia, March 12, 20152 events
- Flash Flood in Texas, March 12, 2015$2,000 · 1 event
- Flash Flood in Arkansas, March 12, 20151 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 555266, 555267, 555268, 555269, 555271, 555272, 555273, 555274.